Mt 12 year old is currently on 2 mg respidone( he's been on it aprox.5 years for autism outbursts).He is reaching puberty and his psyc suggested maybe switching him to abilify. Does it have more of a risk of developing diabetis? what about the weight gain... can I expect him to put on even more weight? Is the difference enough to make the risk?
I use Abilify and I really like it, it is a newer drug than the other but in the same class. It can also be used for depression. The respidone can reek havoc on a boy during puberty (female breasts) which is rare, but he may be concerned about this. Ask your doctor about the pros and cons of switching, only he can explain his reasons. I have experienced no weight gain on this drug. Or any other side affects.
- Abilify Information for Consumers
- Abilify Information for Healthcare Professionals (includes dosage details)
- Side Effects of Abilify (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Apr 2010 • 1 answer
Posted 29 Jun 2010 • 2 answers
Posted 25 Jun 2011 • 1 answer
Posted 28 Jul 2014 • 2 answers
Posted 1 Sep 2015 • 0 answers